Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2000, 10:42 PM CDT for Cass County, Schuyler County, Illinois. It was in force for 63 min. 14 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 10:42 PM CDT (03:42 UTC)
- Expired
- May 26, 2000, 11:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cass County, IL, Schuyler County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:45 PM CDT | Thunderstorm Wind 55 E | Summer Hill, IL | Thunderstorm wind gusts downed trees along Highway 54 southwest of Summer Hill. |
| May 26, 10:50 PM CDT | Thunderstorm Wind 55 E | Pleasant Hill, IL | A thunderstorm downburst downed trees and power lines from Pleasant Hill to Nebo. |
| May 26, 11:05 PM CDT | Thunderstorm Wind 55 E | Pearl, IL | Thunderstorm winds downed trees along Highway 100 northwest of Pearl. |
| May 26, 11:05 PM CDT | Hail 1 | Pittsfield, IL | Amateur radio spotters reported 1 inch hail. |
| May 26, 11:13 PM CDT | Tornado F0 | Detroit, IL | A small tornado downed trees northeast of Milton before crossing the Illinois River into Scott County. |
| May 26, 11:14 PM CDT | Tornado F0 | Milton, IL | A small tornado downed trees southeast of Milton before crossing the Illinois River into Scott County. |
| May 26, 11:15 PM CDT | Thunderstorm Wind 52 E | Winchester, IL | A two to two and a half mile wide swath of damage extended from 3.8 miles west of Winchester to 1 and a quarter miles north of Winchester to 5 miles northeast of Winchester then into Morgan County. Most of the damage was to trees, power lines, and power poles |
| May 26, 11:15 PM CDT | Tornado F0 | Winchester, IL | A tornado which formed along the leading edge of a bow echo touched down in Pike County (WFO St. Louis CWA) 2.5 miles southeast of Detroit, then traveled to the east northeast, crossing the Illinois River south of Florence. It moved into Scott County (WFO Cen |
| May 26, 11:15 PM CDT | Thunderstorm Wind 52 E | Glasgow, IL | Another two mile wide swath of damage from a seperate storm moving across the extreme southern portions of Scott County extended from 2.5 miles southwest of Glasgow to just south of Glasgow to a mile south of Alsey to 2 miles northeast of Manchester, then into |
| May 26, 11:16 PM CDT | Tornado F0 | Glasgow, IL | This tornado formed on the leading edge of a bow echo over extreme eastern portions of Pike County (WFO St. Louis CWA) just north of Bedford, then crossed the Illinois River into Scott County (WFO Central Illinois CWA). It moved east northeast but little dama |
| May 26, 11:30 PM CDT | Thunderstorm Wind 55 E | White Hall, IL | Thunderstorm wind gusts caused damage across much of White Hall. Numerous trees and power lines were down with virtually the entire town without power for at least 4 hours. One small home was destroyed when a large tree fell on it. Numerous vehicles were damag |
| May 26, 11:35 PM CDT | Thunderstorm Wind 52 E | Lynnville, IL | As the northern bow echo moved into central Morgan County, numerous trees, tree limbs, power poles, and power lines were blown down. On the southeast side of Jacksonville at Nichols Park, about three dozen large trees were destroyed. No injuries were reporte |
| May 26, 11:35 PM CDT | Thunderstorm Wind 52 E | Murrayville, IL | The southern bow echo storm moved into Morgan County 3 miles southwest of Murrayville and moved northeast across the county. Numerous trees, tree limbs, power poles, and power lines were blown down. No injuries were reported. |
| May 26, 11:36 PM CDT | Tornado F1 | Murrayville, IL | A tornado touched down just southwest of Murrayville then moved northeast through town. It lifted and dissipated one mile northeast of town. In town, a large tree was blown over onto a home causing major damage to it and a car parked nearby. None of the hom |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 839 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS53 KILX 270342
SVRSPI
ILC017-137-169-171-270445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1042 PM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN CENTRAL ILLINOIS
CASS COUNTY IN CENTRAL ILLINOIS
MORGAN COUNTY IN CENTRAL ILLINOIS
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1145 PM CDT
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES NORTHWEST
OF BROOKLYN TO 26 MILES SOUTHWEST OF BROOKLYN TO 25 MILES SOUTHWEST
OF ALSEY...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NAPLES
ALSEY
BLUFFS
BROOKLYN
RUSHVILLE
WINCHESTER
EXETER
MEREDOSIA
MANCHESTER
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4057 9147 4005 9127 3925 9082 3922 8992
4002 9036 4054 9055
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 26, 9:32 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 935 PM CDT THU MAY 24 2000 NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS CNTRL IL! SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 45 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 50 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 61 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 61 min |
| May 27, 1:44 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 46 min |
| May 27, 1:58 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 47 min |
| May 27, 2:25 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 35 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.